MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 38MM F/IM NAIL-STER; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 38MM F/IM NAIL-STER; SCREW, FIXATION, BONE
Model Number 04.005.528S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the intra-operative events, the device was not successfully implanted.As such, implant/explant dates are not applicable.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during hip surgery, upon insertion of a titanium interlocking screw into a trochanteric fixation nail advanced (tfna) nail, the head of the screw broke off.The head of the screw was successfully removed from the patient.It is unknown if there was a surgical delay.There was no patient consequence.Concomitant medical product: tfna nail (part# unknown, lot# unknown, quantity 1).This report is for one (1) 5.0mm ti locking screw.This is report 1 of 1 for complaint (b)(4).

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 38MM F/IM NAIL-STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8188268
Report Number2939274-2018-55510
Device Sequence Number1901067
Product Code HWC
UDI-Device Identifier10886982085979
UDI-Public(01)10886982085979
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.528S
Device Catalogue Number04.005.528S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date12/20/2018
Patient Sequence Number1
Patient Age70 YR
Patient Weight77